Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 31, NWS Albany, NY

May 26, 20114 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 26, 2011, 7:53 PM EDT for 4 counties in New York. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 7:53 PM EDT (23:53 UTC)
Expired
May 26, 2011, 9:15 PM EDT
In force
82 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 109 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:16 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WUUS51 KALY 262353
SVRALY
NYC041-091-113-115-270115-
/O.NEW.KALY.SV.W.0031.110526T2353Z-110527T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
753 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 915 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE     
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE  
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF   SPECULATOR  
  TO 18 MILES WEST OF WARRENSBURG TO 16 MILES NORTH OF               
  GLOVERSVILLE...AND MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   NORTH CREEK AND JOHNSBURG BY 810 PM EDT...
   DAY CENTER BY 815 PM EDT...
   CHESTERTOWN BY 825 PM EDT...
   SCAROON MANOR PUBLIC CAMPGROUND AND EAGLE POINT CAMPGROUND BY 830
   PM EDT...
   WARRENSBURG BY 845 PM EDT...
   ROGERS ROCK CAMPGROUND...HAGUE AND BOLTON LANDING BY 855 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

&&

LAT...LON 4381 7337 4353 7353 4331 7394 4326 7415
      4325 7438 4333 7445 4346 7432 4360 7434
      4375 7406 4381 7345 4381 7338
TIME...MOT...LOC 2353Z 234DEG 31KT 4359 7415 4344 7407
          4331 7430

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:44 PM EDT, 9 minutes earlier.

Area forecast discussion, May 26, 7:44 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
744 PM EDT THU MAY 26 2011

.SYNOPSIS...
A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE
NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE
WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL
PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS INTO SATURDAY. AN UPPER LEVEL RIDGE WILL LIKELY BUILD
IN SUNDAY INTO MONDAY BRINGING EVEN WARMER TEMPERATURES...BUT WITH A
LOWER PROBABILITY OF SHOWERS AND THUNDERSTORMS HEADING INTO MEMORIAL
DAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 725 PM...TORNADO WATCH 382 CONTINUES ACROSS MUCH OF EAST
CENTRAL NEW YORK...EXCLUDING COLUMBIA AND DUTCHESS COUNTIES AT
THIS TIME.

CONVECTION CONTINUES THIS EVENING. HAVE HAD A FEW SEVERE HAIL
REPORTS...BUT MOST HAIL NICKEL SIZE OR SMALLER. NO DAMAGING WIND
REPORTS. UPDATED OVERNIGHT GRIDS BASED ON CURRENT OBS AND SOME SHORT
TERM MODEL DATA. NO SIGNIFICANT CHANGES TO PREVIOUS FORECAST.

PREVIOUS...
AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE
HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT
REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES
COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM
SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS
COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL
AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK
VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS
TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE
INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT
SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER
THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING
STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT
ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH
FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL
ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE
MORE UBIQUITOUS INTO THIS EVENING.

CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING
WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE
MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL
SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA.
COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM
SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 345 PM...ANOTHER ACTIVE CONVECTIVE DAY SHAPING UP ACROSS MUCH
OF THE AREA...ALTHOUGH IT APPEARS THE THREAT AREA WILL SHIFT A BIT
FARTHER SOUTH AND EAST THAN THURSDAY...WITH THE MOHAWK
VALLEY...SARATOGA AND CAPITAL REGION EXPECTED TO BE TARGETED. THE
REASON IS 12Z GUIDANCE SHOWING THE OLD FRONTAL BOUNDARY INITIALLY
ACROSS NORTHERN NEW YORK TO ACTUALLY SHIFT A BIT SOUTHWARD INTO THE
CENTRAL AND MAYBE EVEN SOUTHERN ADIRONDACKS. THIS WILL LIMIT THE
INSTABILITY FOR AREAS NORTH AND WEST OF THE MOHAWK VALLEY...BUT
AREAS SOUTH AND EAST SHOULD SEE APPRECIABLE INSTABILITY DEVELOPING
AS THE OVERALL AIR MASS WILL NOT CHANGE MUCH SOUTH OF THE FRONT.
FORECAST SBCAPE COULD RANGE FROM 1500-3000 J/KG. THE NAM HAS POCKETS
OF HIGHER VALUES OF CAPE BUT SURFACE DEWPOINTS IN THE MODELS SEEM
OVERDONE. NONETHELESS...THERE WILL BE SUFFICIENT SBCAPE IN THE WARM
SECTOR ALONG WITH 0-6 KM SHEAR OF 35-45 KT. SYNOPTICALLY WE WILL BE
NEAR THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET ACROSS
QUEBEC...AND THERE WILL BE LARGE SCALE ASCENT AHEAD OF THE UPPER
LEVEL TROF MOVING EAST FROM THE OHIO VALLEY. THE UPPER TROF WILL BE
GETTING SHEARED AS IS ENCOUNTERS A BUILDING RIDGE ALONG THE EAST
COAST...BUT THERE SHOULD BE SUFFICIENT FORCING TO FIRE CONVECTION.
CONVECTIVE MODE COULD BE SUPERCELLS AND BOWS AGAIN GIVEN
INSTABILITY/SHEAR PARAMETERS. WILL CONTINUE TO MENTION CHANCE FOR
SEVERE STORMS IN HWO. PWATS REMAIN ABOVE NORMAL...WITH SOME HEAVY
DOWNPOURS EXPECTED WITHIN CONVECTION.

A LOT DEPENDS ON OVERALL EVOLUTION OF CONVECTION FRIDAY AFTERNOON
INTO THE EVENING...WHICH IS UNCERTAIN AT THIS TIME...BUT GUIDANCE
SUGGESTING A DIMINISHING TREND AT LEAST TOWARDS LATE EVENING. WILL
MAINTAIN MAINLY CHANCE POPS OVERNIGHT INTO EARLY SATURDAY MORNING.

ON SATURDAY...GUIDANCE SUGGESTING THE FRONT WILL PUSH BACK NORTHWARD
AS A WARM FRONT. STILL WARM...HUMID AND RELATIVELY UNSTABLE AIR MASS
WILL EXIST SO ANY FORCING WILL BE SUBTLE AND TIED TO REMNANT OUTFLOW
BOUNDARIES OR TERRAIN HEATING DIFFERENTIALS. WILL MENTION SLIGHT
CHANCE POPS ACROSS SOUTHEAST AREAS WITH CHANCE FROM THE HUDSON
VALLEY NORTH AND WEST. INSTABILITY MAY NOT BE AS ROBUST THOUGH...AS
HEIGHTS ALOFT WILL BE RISING AND THERE COULD BE A CAP DEVELOPING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HAVE GONE MOSTLY WITH HPC GUIDANCE. HPC HAS REGION AT EASTERN
END OF WARM FRONT EXTENDING FROM SFC LOW NEAR THE IA/WI/IL
BORDER. GFS BRINGS THETAE VALUES APPROACHING 350 DEG K INTO
CENTRAL NEW YORK SUNDAY AFTERNOON...BUT ECMWF MORE CONSERVATIVE
WITH VALUES OF 335. SFC BASED CAPES APPROACH 2000 J/KG JUST
SOUTH OF FCST AREA SUNDAY...EXCEED 2300 J/KG IN NORTHWESTERN
CT MONDAY...AND EXCEED 3500 J/KG JUST WEST OF HERKIMER CO ON
TUESDAY. FRONTAL BOUNDARY STALLS NORTH OF THE REGION SUNDAY
NIGHT WITH REGION IN THE WARM SECTOR ASSOCIATED WITH BERMUDA
HIGH MOVING FROM THE SOUTHEASTERN STATES INTO THE ATLANTIC
UNTIL WEDNESDAY WHEN A LOW MOVING ACROSS EASTERN CANADA AND
A HIGH MOVING ACROSS THE UPPER MISSISSIPPI VALLEY BRING A
COLD FRONT THROUGH THE REGION. THERE IS SLIGHT DISAGREEMENT
BETWEEN THE GFS AND THE ECMWF WITH THE GFS BEING A BIT LATER
ON THE FRONTAL PASSAGE.

HAVE GONE TO A MORE GENERIC DIURNAL/UNSTABLE APPROACH FOR
POPS...WITH NO POP/SLIGHT CHC DURING THE LATE NIGHT AND
EARLY MORNING HOURS TO CHANCE POPS DURING THE AFTERNOONS
CHARACTERISTIC OF AN UNSTABLE AIR MASS. DUE TO VERY HIGH
PWAT VALUES...MOSTLY AROUND 1.5 INCHES...HAVE GONE TO
MODERATE SHOWER INTENSITY THRU THE PERIOD.

HUMIDITY GETS OPPRESSIVE DURING THE AFTERNOON HOURS STARTING
MONDAY...APPARENT TEMPS APPROACH 90 MONDAY AND TUESDAY
BEFORE THE FRONTAL PASSAGE PROVIDES RELIEF FOR WEDNESDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SCATTERED THUNDERSTORMS ARE APPROACHING THE KGFL AREA...AND WILL
AFFECT AREAS AROUND THE AIRPORT THROUGH AT LEAST 02Z. ANY
THUNDERSTORM ACTIVITY THAT WOULD AFFECT KALB AND KPOU WOULD BE
TOWARD OR AFTER MIDNIGHT.  WITHOUT HIGH CONFIDENCE...SINCE
THUNDERSTORMS ARE SO FAR UPSTREAM...PUT TEMPO MVFR CONDITIONS IN
THUNDERSTORMS AT KPOU FROM 02Z-03Z...AND JUST KEPT VCSH FOR KALB
WITH CB IN CLOUD GROUP.  ONCE ALL THE THUNDERSTORM ACTIVITY WEAKENS
THROUGH THE NIGHT...SOME LOW CLOUDS AND FOG WILL FORM IN ALL
AREAS...WITH BORDERLINE MVFR/IFR CONDITIONS THROUGH 12Z-13Z.
CONDITIONS IMPROVE TO VFR TOMORROW MORNING...THEN MORE SCATTERED
THUNDERSTORMS IN THE AFTERNOON...SO CB IN CLOUD GROUP.

SOUTH TO SOUTHEAST WINDS AROUND 10 KT THIS EVENING...WITH GUSTS AT
KALB OVER 20 KT...WILL DIMINISH TO LESS THAN 10 KT. SOUTH WINDS WILL
INCRASE BACK TO 10 KT OR MORE TOMORROW.

OUTLOOK...
FRI-SUN...VFR/MVFR. ISOLATED TO SCATTERED -SHRA/TSRA.
MON-TUE...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE
NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE
WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL
PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS INTO SATURDAY. THE AREA FOR THE BEST POTENTIAL FOR
SEEING MULTIPLE ROUNDS OF WETTING RAINFALL APPEARS TO BE FROM THE
MOHAWK VALLEY NORTHWARD TO THE ADIRONDACKS. EVEN AREAS TO THE
SOUTHEAST COULD SEE SOME APPRECIABLE RAINFALL ASSOCIATED WITH
THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY.

&&

.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
ALBANY HYDRO SERVICE AREA THE NEXT FEW DAYS...AS A WARM FRONT
BECOMES STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW
ENGLAND. MULTIPLE DISTURBANCES MOVING ALONG THE BOUNDARY WILL FOCUS
THE SHOWERS AND THUNDERSTORMS.

THE MOHAWK RIVER VALLEY NORTHWARD INTO THE ADIRONDACKS COULD RECEIVE
MULTIPLE INCHES OF RAINFALL INTO SATURDAY. THUNDERSTORMS MAY TRAIN
OVER THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER AMOUNTS
WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY
DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED
LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE.
HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE
POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS
TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN
FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS.

HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS
SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH
THE MEMORIAL DAY WEEKEND.

FLOODING ON LAKE CHAMPLAIN WILL CONTINUE THROUGH THE HOLIDAY
WEEKEND. PLEASE REFER TO WARNINGS AND STATEMENTS FROM OUR OFFICE IN
BURLINGTON VERMONT FOR DETAILS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

AVIATION...NAS
Hazardous weather outlook, May 26, 4:07 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT THU MAY 26 2011

NYZ032-033-038>043-047>054-058-059-063-064-082>084-271100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
407 PM EDT THU MAY 26 2011

...TORNADO WATCH 382 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING ALONG A WARM FRONT...THAT WILL BECOME STATIONARY NEAR
THE SAINT LAWRENCE RIVER VALLEY. THE MAIN THREATS WILL BE DAMAGING
WINDS OF 58 MPH OR GREATER...HAIL STONES GREATER THAN OR EQUAL TO
ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND FREQUENT CLOUD TO
GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME
OF THUNDERSTORMS...WHICH MAY YIELD POOR DRAINAGE FLOODING...AND
PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW
YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE
HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF
QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL
WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE
FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO
40 MPH.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS
MAY STILL BE STRONG TO SEVERE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTES...ALBANY...FULTON...GREENE...HAMILTON...HERKIMER...
MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...
ULSTER...WARREN AND WASHINGTON COUNTIES.

CTZ001-013-MAZ001-025-NYZ060-061-065-066-VTZ013>015-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
407 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...COLUMBIA AND DUTCHESS
COUNTIES IN EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
IN A WARM AND HUMID AIR MASS THAT HAS MOVED INTO THE REGION. THE
MAIN THREATS WILL BE DAMAGING WINDS OF 58 MPH OR GREATER...HAIL
STONES GREATER THAN OR EQUAL TO ONE INCH IN DIAMETER...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY
RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY YIELD POOR
DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW
YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE
HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF
QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL
WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE
FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO
40 MPH.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS
MAY STILL BE STRONG TO SEVERE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, May 26, 6:15 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT THU MAY 26 2011

NYZ032-033-038-262300-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
615 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND A PERIOD OF HEAVY RAIN.  THIS STORM WAS LOCATED 6
MILES NORTHWEST OF NORTHWOOD...OR ABOUT 7 MILES NORTH OF
HINCKLEY...AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH WILMURT BY 625 PM EDT
ATWELL BY 630 PM EDT
HERKIMER LANDING BY 635 PM EDT
CASWELL LAKE BY 640 PM EDT
WEST CANADA LAKES BY 650 PM EDT
WEST CANADA LAKES BY 655 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4380 7455 4356 7439 4341 7479 4333 7509
      4340 7509 4355 7511
TIME...MOT...LOC 2215Z 241DEG 38KT 4342 7512

JPV
Special weather statement, May 26, 6:16 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT THU MAY 26 2011

NYZ047-051-052-058-059-063-262300-
SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-WESTERN ULSTER NY-
616 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES WEST OF PRATTSVILLE TO 7 MILES
WEST OF PRATTSVILLE TO 11 MILES SOUTHWEST OF PRATTSVILLE...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF ROXBURY TO ROXBURY TO 7
MILES SOUTH OF ROXBURY...AND MOVING EAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
PRATTSVILLE BY 625 PM EDT
NORTH BLENHEIM AND GILBOA BY 630 PM EDT
WINDHAM AND HUNTER BY 635 PM EDT
LIVINGSTONVILLE BY 640 PM EDT
PRESTON HOLLOW BY 645 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4259 7412 4243 7400 4224 7399 4208 7462
      4210 7462 4212 7456 4215 7453 4215 7451
      4217 7446 4221 7454 4235 7444 4241 7461
      4245 7465
TIME...MOT...LOC 2216Z 250DEG 35KT 4237 7457 4230 7451
          4220 7450
Local storm report, May 26, 6:19 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             FISH HOUSE              43.14N 74.13W
05/26/2011  E0.88 INCH       FULTON             NY   PUBLIC

            WEATHERNET6

&&
Special weather statement, May 26, 6:49 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
649 PM EDT THU MAY 26 2011

NYZ033-038>040-082-262315-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
649 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR
LITTLE FALLS...OR ABOUT OVER LITTLE FALLS...AND MOVING NORTHEAST AT
35 MPH.

THE THUNDERSTORM WILL BE NEAR...
ST. JOHNSVILLE AND 6 MILES SOUTHEAST OF DOLGEVILLE BY 655 PM EDT
6 MILES NORTHWEST OF EPHRATAH BY 705 PM EDT
CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 715 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4331 7445 4313 7427 4286 7478 4289 7486
      4289 7488 4287 7488 4286 7488 4288 7494
      4301 7495
TIME...MOT...LOC 2249Z 233DEG 30KT 4300 7475

JPV
Special weather statement, May 26, 6:51 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
651 PM EDT THU MAY 26 2011

NYZ038-082-262315-
NORTHERN FULTON NY-SOUTHERN HERKIMER NY-
651 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND A PERIOD OF HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
CURTIS...OR ABOUT 9 MILES NORTH OF LITTLE FALLS...AND MOVING
NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
OREGON AND KNAPPVILLE BY 705 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4334 7486 4329 7470 4325 7459 4308 7484
      4320 7499
TIME...MOT...LOC 2252Z 228DEG 29KT 4319 7481

JPV
Special weather statement, May 26, 7:12 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT THU MAY 26 2011

NYZ039-040-047>050-082-262345-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
712 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN FULTON COUNTY IN EASTERN NEW YORK...
  NORTHWEST SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHWEST SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH.  THIS STORM WAS LOCATED NEAR COBLESKILL...OR ABOUT OVER
COBLESKILL...AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF FONDA BY 725 PM EDT
FORT JOHNSON...TRIBES HILL AND 8 MILES SOUTHEAST OF JOHNSTOWN BY 730
PM EDT
HAGAMAN...AMSTERDAM...7 MILES NORTHWEST OF GLENVILLE AND 9 MILES
SOUTHEAST OF GLOVERSVILLE BY 735 PM EDT
BROADALBIN AND 8 MILES SOUTHEAST OF MAYFIELD BY 740 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4319 7428 4292 7395 4261 7447 4276 7464
TIME...MOT...LOC 2312Z 220DEG 49KT 4274 7447

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:35 PM EDTSpecial Weather StatementALYWarren25 min
May 26, 3:31 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
May 26, 3:38 PM EDTSpecial Weather StatementALYHamilton37 min
May 26, 3:47 PM EDTSpecial Weather StatementALYMontgomery, Schenectady43 min
May 26, 4:14 PM EDTSpecial Weather StatementALYMontgomery46 min
May 26, 4:25 PM EDTSevere Thunderstorm WarningALYHamilton35 min
May 26, 4:28 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer31 min
May 26, 4:41 PM EDTSpecial Weather StatementALYSaratoga34 min
May 26, 4:45 PM EDTSpecial Weather StatementALYWarren30 min
May 26, 4:53 PM EDTSpecial Weather StatementALYHerkimer22 min
May 26, 4:56 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie49 min
May 26, 4:57 PM EDTSevere Thunderstorm WarningALYHamilton48 min
May 26, 5:11 PM EDTTornado WarningALYHamilton19 min
May 26, 5:16 PM EDTSpecial Weather StatementALYHerkimer29 min
May 26, 5:23 PM EDTSpecial Weather StatementALYWarren37 min
May 26, 5:28 PM EDTSpecial Weather StatementALYWarren47 min
May 26, 5:29 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer, Warren61 min
May 26, 5:39 PM EDTSpecial Weather StatementALYSaratoga36 min
May 26, 5:58 PM EDTSpecial Weather StatementALYSaratoga47 min
May 26, 6:05 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga, Warren, Washington40 min
May 26, 6:15 PM EDTSpecial Weather StatementALYHamilton, Herkimer45 min
May 26, 6:16 PM EDTSpecial Weather StatementALYGreene44 min
May 26, 6:30 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer, Warren60 min
May 26, 6:37 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington38 min
May 26, 6:49 PM EDTSpecial Weather StatementALYFulton26 min
May 26, 6:51 PM EDTSpecial Weather StatementALYFulton24 min
May 26, 6:54 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer66 min
May 26, 7:12 PM EDTSpecial Weather StatementALYMontgomery33 min
May 26, 7:59 PM EDTSpecial Weather StatementALYHerkimer46 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.